Kansas, 2015Tornado and Flash Flooding in Kansas, September 10, 2015
September 10, 2015 · NWS TOP · 73 events in 18 counties and zones
One EF0 tornado occurred too.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 73
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
One EF0 tornado occurred too.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Sep 10, 2:17 PM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Sep 10, 2:17 PM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
317 PM CDT THU SEP 10 2015
.SHORT TERM...(THIS EVENING THROUGH Friday)
ISSUED AT 313 PM CDT THU SEP 10 2015
An upper level trough located across eastern MT and western SD will
dig southeast across the central plains Tonight. At the surface a
cold front extended from western IA...southwest into southeast NE,
then west across southern NE. An outflow boundary was slowly pushing
southwest across the CWA and extended from near LWC...southwest to
Abilene. This outflow boundary will probably stall out in its
current position. The mesoscale models show a cluster of storms
developing across west central NE as the H5 trough approaches. These
storms will move southeast and intensify as they encounter deeper
moisture and instability across north central KS. MLCAPES early this
afternoon were already 2000 to 3000 j/kg. As the northwesterly mid
and upper flow increases the effective sfc to 6km shear should
increase to 40 to 50 kts. Any discrete surface based storms that
develop along the outflow boundary may intensify into supercell
thunderstorms, capable of producing large hail and damaging wind
gusts. If a storm rides the boundary or propagates to the right of
mean shear vector than these supercells may capable of producing
isolated tornadoes late this afternoon into the early evening hours.
Once the storms in NE congeal into a squall line or MCS than
damaging wind gusts and heavy rainfall will be the primary hazard as
the complex of storms move southeast across the CWA this evening.
The front and/or outflow ahead of the thunderstorm complex should
move south of the CWA after midnight. Ascent ahead of the upper
trough and isentropic lift north of the boundary will keep the
chance for rain and elevated thunderstorms into the early morning
hours of Friday.
Friday...Any morning showers across the southeast counties of the
CWA will move southeast into southwest MO by the mid morning hours,
as the upper trough digs southeast into the mid MS river valley.
Friday will be cooler with northeast winds of 10 to 20 MPH and gusts
to 25 MPH during the late morning and afternoon hours. Skies will
become mostly sunny by noon across the entire CWA. Highs will be
cooler with lower to mid 70s.
.LONG TERM...(Friday NIGHT THROUGH Thursday)
ISSUED AT 313 PM CDT THU SEP 10 2015
Strong sfc high will settle into the region Fri night with light
winds and very dry air in place expect lows to drop into the 40s by
Sat morning. Pleasant/quiet weather will persist through the weekend
since do not feel the current QPF depiction of the NAM is too far
east on Saturday and feel that any precip should remain to the west
of the CWA Sat.
By Sunday breezy south winds will return along with warmer temps but
humidities will remain low given the sfc high will push into the
Gulf over the weekend. Southwest flow aloft will establish across
the Plains into next week with lee troughing which will produce
windy and warm conds through mid week. Next chc for precip appears
to be Weds or Thurs as a sfc front attempts to sag toward the state.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z Friday AFTERNOON)
ISSUED AT 1232 PM CDT THU SEP 10 2015
Storms are expected to develop north of the KS/NE boarder and move
SE across the terminals. Timing is still a bit tricky but believe
storms could be near the terminals by 21-22Z, with the main line
later between 00-04Z bringing a drop in visbys/cigs. Rain with
thunder and lightning will persist behind the main line, with a
clearing early morning. After this, VFR can be expected.
&&
.TOP
WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 10
PM CDT FOR
KSC027-029-041-061-111-117-127-143-149-157-161-197-201. &&
SHORT TERM...Gargan
LONG TERM...Omitt
AVIATION...Heller
Hazardous weather outlook, Sep 10, 1:36 PM CST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TOPEKA KS
236 PM CDT THU SEP 10 2015
KSZ008>012-020>024-026-034>040-054>056-058-059-111945-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
236 PM CDT THU SEP 10 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE KANSAS NEBRASKA
BORDER THIS AFTERNOON...AND MOVE SOUTHEASTWARD THROUGH THE
AFTERNOON AND EVENING HOURS. SOME OF THESE STORMS WILL BE SEVERE
WITH DAMAGING WINDS AND HAIL THE PRIMARY HAZARDS. AN ISOLATED
TORNADO CANNOT BE RULED OUT. THE MOST LIKELY TIME FRAME FOR
SEVERE STORMS WILL BE FROM 4PM THROUGH MIDNIGHT FROM NORTHWEST TO
SOUTHEAST.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 4PM THROUGH THIS
EVENING.
&&
MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/TOP/SITREP
In the hours before
Special weather statement, Sep 10, 3:48 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
448 PM CDT THU SEP 10 2015
KSZ058-102215-
COFFEY-
448 PM CDT THU SEP 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COFFEY COUNTY UNTIL
515 PM CDT...
AT 448 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JOHN REDMOND RESERVOIR...MOVING EAST AT 5 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON...NEW STRAWN AND JOHN REDMOND RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3817 9595 3827 9593 3825 9570 3808 9570
TIME...MOT...LOC 2148Z 266DEG 5KT 3821 9589
Special weather statement, Sep 10, 4:15 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
515 PM CDT THU SEP 10 2015
KSZ058-102245-
COFFEY-
515 PM CDT THU SEP 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COFFEY COUNTY UNTIL 545
PM CDT...
AT 515 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
JOHN REDMOND RESERVOIR...MOVING EAST AT 5 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON...NEW STRAWN AND JOHN REDMOND RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3820 9590 3827 9589 3826 9565 3810 9566
TIME...MOT...LOC 2215Z 258DEG 8KT 3822 9584
Event by event
48 hail, 18 thunderstorm wind, 6 flash flood, 1 tornado. Local standard time, as filed.
Hail, Washington
- When
- September 10, 5:00 PM CST to 5:01 PM CST
- Where
- Washington County, 3.8 mi ESE of Haddam
- Measured
- 1.5 in hail
- Reported by
- Storm Chaser
- Coordinates
- 39.820, -97.240
Hail, Washington
- When
- September 10, 5:00 PM CST to 5:01 PM CST
- Where
- Washington County, 3.8 mi ESE of Haddam
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 39.820, -97.240
Hail, Washington
- When
- September 10, 5:03 PM CST to 5:04 PM CST
- Where
- Washington County, 1.74 mi ENE of Enosdale
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.780, -97.140
Hail cracked storm windows on the north side of the house. Estimated winds at least 50 mph.
Hail, Republic
- When
- September 10, 5:06 PM CST to 5:07 PM CST
- Where
- Republic County, 0.69 mi N of Munden
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.930, -97.500
Hail, Republic
- When
- September 10, 5:12 PM CST to 5:13 PM CST
- Where
- Republic County, 0.53 mi W of New Tabor
- Measured
- 2.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.920, -97.540
Hail, Republic
- When
- September 10, 5:12 PM CST to 5:13 PM CST
- Where
- Republic County, Munden
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.920, -97.500
Hail broke the storm door to the house.
Hail, Pottawatomie
- When
- September 10, 5:18 PM CST to 5:19 PM CST
- Where
- Pottawatomie County, 6.91 mi N of Manhattan
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.280, -96.580
Hail, Washington
- When
- September 10, 5:21 PM CST to 5:22 PM CST
- Where
- Washington County, 2.54 mi WNW of Linn
- Measured
- 2.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.700, -97.120
Baseball sized hail with estimated 60 to 70 mph wind gusts.
Thunderstorm Wind, Washington
- When
- September 10, 5:21 PM CST to 5:22 PM CST
- Where
- Washington County, 2.54 mi WNW of Linn
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.700, -97.120
Wind gusts estimated 60 to 70 mph with baseball sized hail.
Hail, Riley
- When
- September 10, 5:22 PM CST to 5:23 PM CST
- Where
- Riley County, 0.54 mi E of Manhattan
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 39.180, -96.570
Hail, Pottawatomie
- When
- September 10, 5:25 PM CST to 5:26 PM CST
- Where
- Pottawatomie County, 6.24 mi N of Manhattan
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.270, -96.570
Hail, Coffey
- When
- September 10, 5:33 PM CST to 5:34 PM CST
- Where
- Coffey County, 0.69 mi N of Burlington
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.210, -95.750
Hail, Washington
- When
- September 10, 5:35 PM CST to 5:36 PM CST
- Where
- Washington County, 2.97 mi SE of Linn
- Measured
- 2.5 in hail
- Reported by
- Public
- Coordinates
- 39.650, -97.040
Wind gusts estimated around 30 mph.
Hail, Washington
- When
- September 10, 5:40 PM CST to 5:41 PM CST
- Where
- Washington County, 3 mi ESE of Kimeo
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.580, -96.950
Hail, Washington
- When
- September 10, 5:40 PM CST to 5:41 PM CST
- Where
- Washington County, 2.76 mi S of Haddam
- Measured
- 2.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 39.810, -97.300
Thunderstorm Wind, Washington
- When
- September 10, 5:40 PM CST to 5:41 PM CST
- Where
- Washington County, 2.76 mi S of Haddam
- Measured
- 64 kt (74 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 39.810, -97.300
Hail, Washington
- When
- September 10, 5:41 PM CST to 5:42 PM CST
- Where
- Washington County, 6.39 mi E of Kimeo
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.600, -96.880
Hail, Pottawatomie
- When
- September 10, 5:51 PM CST to 5:52 PM CST
- Where
- Pottawatomie County, 2.12 mi NE of St George
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 39.220, -96.400
Hail, Riley
- When
- September 10, 6:01 PM CST to 6:02 PM CST
- Where
- Riley County, 0.53 mi E of Randolph
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.430, -96.760
Hail, Republic
- When
- September 10, 6:02 PM CST to 6:03 PM CST
- Where
- Republic County, 3.47 mi ENE of Republic
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.940, -97.760
Hail, Riley
- When
- September 10, 6:03 PM CST to 6:04 PM CST
- Where
- Riley County, 0.53 mi E of Randolph
- Measured
- 4 in hail
- Reported by
- Public
- Coordinates
- 39.430, -96.760
Hail, Washington
- When
- September 10, 6:05 PM CST to 6:06 PM CST
- Where
- Washington County, 2.54 mi WNW of Linn
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.700, -97.120
Hail, Riley
- When
- September 10, 6:08 PM CST to 6:09 PM CST
- Where
- Riley County, 0.53 mi E of Randolph
- Measured
- 2.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 39.430, -96.760
Hail, Pottawatomie
- When
- September 10, 6:10 PM CST to 6:11 PM CST
- Where
- Pottawatomie County, 0.54 mi E of Louisville
- Measured
- 1.25 in hail
- Reported by
- Law Enforcement
- Coordinates
- 39.250, -96.310
Hail, Coffey
- When
- September 10, 6:10 PM CST to 6:11 PM CST
- Where
- Coffey County, 1.49 mi SSW of Le Roy
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.060, -95.640
Hail, Clay
- When
- September 10, 6:20 PM CST to 6:21 PM CST
- Where
- Clay County, 3.83 mi WNW of Industry
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.160, -97.230
Hail, Franklin
- When
- September 10, 6:20 PM CST to 6:21 PM CST
- Where
- Franklin County, 2.07 mi S of Ottawa
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.590, -95.270
Hail, Cloud
- When
- September 10, 6:23 PM CST to 6:24 PM CST
- Where
- Cloud County, 3.84 mi NW of Macyville
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.520, -97.870
Wind gusts estimated up to 45 mph.
Hail, Clay
- When
- September 10, 6:23 PM CST to 6:24 PM CST
- Where
- Clay County, 3.83 mi WNW of Industry
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.160, -97.230
Wind gusts estimated up to 60 mph.
Thunderstorm Wind, Clay
- When
- September 10, 6:23 PM CST to 6:24 PM CST
- Where
- Clay County, 3.83 mi WNW of Industry
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.160, -97.230
Wind gusts estimated. Golf ball sized hail.
Hail, Coffey
- When
- September 10, 6:26 PM CST to 6:27 PM CST
- Where
- Coffey County, Le Roy
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.080, -95.630
Thunderstorm Wind, Franklin
- When
- September 10, 6:27 PM CST to 6:28 PM CST
- Where
- Franklin County, Ottawa
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.620, -95.270
Power lines down due to wind gusts.
Hail, Franklin
- When
- September 10, 6:28 PM CST to 6:29 PM CST
- Where
- Franklin County, 3.31 mi WNW of Norwood
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.690, -95.290
Hail, Franklin
- When
- September 10, 6:28 PM CST to 6:29 PM CST
- Where
- Franklin County, 2.76 mi S of Ottawa
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.580, -95.270
Hail, Clay
- When
- September 10, 6:28 PM CST to 6:29 PM CST
- Where
- Clay County, 3.01 mi ENE of Industry
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.150, -97.120
Hail, Pottawatomie
- When
- September 10, 6:30 PM CST to 6:31 PM CST
- Where
- Pottawatomie County, 0.54 mi E of Wamego
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.200, -96.310
Hail, Douglas
- When
- September 10, 6:31 PM CST to 6:32 PM CST
- Where
- Douglas County, 3.5 mi SE of Worden
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 38.740, -95.290
Hail, Pottawatomie
- When
- September 10, 6:36 PM CST to 6:37 PM CST
- Where
- Pottawatomie County, 1.48 mi SSW of Wamego Muni Arpt
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 39.180, -96.280
Hail, Franklin
- When
- September 10, 6:37 PM CST to 6:38 PM CST
- Where
- Franklin County, 2.13 mi NE of Centropolis
- Measured
- 2.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.740, -95.320
Hail, Pottawatomie
- When
- September 10, 6:45 PM CST to 6:46 PM CST
- Where
- Pottawatomie County, 0.87 mi SE of Westmoreland
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 39.390, -96.410
Hail, Ottawa
- When
- September 10, 6:52 PM CST to 6:53 PM CST
- Where
- Ottawa County, 2.62 mi SE of Lamar
- Measured
- 2.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.220, -97.550
Hail, Geary
- When
- September 10, 6:53 PM CST to 6:54 PM CST
- Where
- Geary County, 3.39 mi NW of Camp Forsythe
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.100, -96.880
Thunderstorm Wind, Geary
- When
- September 10, 6:53 PM CST to 6:54 PM CST
- Where
- Geary County, 3.39 mi NW of Camp Forsythe
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.100, -96.880
Hail, Douglas
- When
- September 10, 6:54 PM CST to 6:55 PM CST
- Where
- Douglas County, 0.88 mi NW of Baldwin
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.780, -95.190
Hail, Ottawa
- When
- September 10, 6:55 PM CST to 6:56 PM CST
- Where
- Ottawa County, 7.09 mi NNW of Vine Creek
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.220, -97.450
Wind gusts estimated up to 40 mph.
Hail, Douglas
- When
- September 10, 7:00 PM CST to 7:01 PM CST
- Where
- Douglas County, 5.82 mi NNW of Globe
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.850, -95.460
Hail, Wabaunsee
- When
- September 10, 7:05 PM CST to 7:06 PM CST
- Where
- Wabaunsee County, 2.14 mi SSE of Vera
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.020, -96.090
Thunderstorm Wind, Geary
- When
- September 10, 7:08 PM CST to 7:09 PM CST
- Where
- Geary County, 0.87 mi NE of (Fri)marshall Aaf Ft
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.060, -96.760
Hail, Douglas
- When
- September 10, 7:08 PM CST to 7:09 PM CST
- Where
- Douglas County, 1.48 mi NNW of Lone Star
- Measured
- 2 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.890, -95.360
Hail, Douglas
- When
- September 10, 7:10 PM CST to 7:11 PM CST
- Where
- Douglas County, 0.88 mi SW of Clinton
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.910, -95.390
Hail, Douglas
- When
- September 10, 7:10 PM CST to 7:11 PM CST
- Where
- Douglas County, 2.99 mi SW of Clinton
- Measured
- 2.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.890, -95.420
Hail, Wabaunsee
- When
- September 10, 7:15 PM CST to 7:16 PM CST
- Where
- Wabaunsee County, 5.1 mi NW of Alma
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 39.070, -96.350
Tornado, Wabaunsee
- When
- September 10, 7:16 PM CST to 7:22 PM CST
- Where
- Wabaunsee County, 4.36 mi SE of Keene to 6.58 mi ENE of Bradford
- Rating
- EF1
- Path length
- 3.46 mi
- Path width
- 50 yd
- Continued into
- Shawnee, Ks (TOP)
- Reported by
- NWS Storm Survey
- Coordinates
- 38.910, -95.967
Damage survey revealed minor hedge row tree damage and one power pole broken near beginning of path. Circulation then traveled over pastureland into non-accessible area of Shawnee County where dual pol radar showed a weak damage or debris signature approx. 2 miles southeast of start point. The tornado continued southeast to cause tree damage including snapped trunk of large trees and causing minor roof damage to a home at 109th street 1 mile east of Carlson Road before lifting.
Thunderstorm Wind, Dickinson
- When
- September 10, 7:26 PM CST to 7:27 PM CST
- Where
- Dickinson County, 1.75 mi NE of Abilene Wright Arpk
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.920, -97.180
Hail, Osage
- When
- September 10, 7:34 PM CST to 7:35 PM CST
- Where
- Osage County, 7.6 mi N of Burlingame
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.860, -95.830
Saw a broken wall cloud pass about 2 miles to the east. Did not see a funnel.
Hail, Wabaunsee
- When
- September 10, 7:35 PM CST to 7:36 PM CST
- Where
- Wabaunsee County, 4.15 mi S of Hessdale
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.860, -96.200
Wind gusts estimated up to 50 mph.
Thunderstorm Wind, Lyon
- When
- September 10, 7:40 PM CST to 7:41 PM CST
- Where
- Lyon County, 5.4 mi W of Bushong
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.650, -96.350
A 6 inch diameter tree branch down.
Thunderstorm Wind, Lyon
- When
- September 10, 7:47 PM CST to 7:48 PM CST
- Where
- Lyon County, 2.27 mi WNW of Miller
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.640, -96.040
Thunderstorm Wind, Lyon
- When
- September 10, 7:47 PM CST to 7:48 PM CST
- Where
- Lyon County, 1.38 mi N of Allen
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.670, -96.170
Thunderstorm Wind, Lyon
- When
- September 10, 7:52 PM CST to 7:53 PM CST
- Where
- Lyon County, 1.38 mi N of Allen
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.670, -96.170
Unknown size tree branches down.
Thunderstorm Wind, Geary
- When
- September 10, 8:00 PM CST to 8:01 PM CST
- Where
- Geary County, 0.69 mi S of (Fri)marshall Aaf Ft
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.040, -96.770
Wind gusts estimated. Dime sized hail.
Thunderstorm Wind, Morris
- When
- September 10, 8:15 PM CST to 8:16 PM CST
- Where
- Morris County, 0.88 mi NW of Council Grove
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.660, -96.490
Several 6 to 10 inch diameter tree branches down.
Thunderstorm Wind, Riley
- When
- September 10, 8:15 PM CST to 8:16 PM CST
- Where
- Riley County, Manhattan
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.180, -96.580
Several 2 to 3 inch diameter tree branches down.
Thunderstorm Wind, Morris
- When
- September 10, 8:21 PM CST to 8:22 PM CST
- Where
- Morris County, 2.14 mi NNW of Houcke
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.650, -96.430
A few 4 inch diameter tree branches down.
Thunderstorm Wind, Lyon
- When
- September 10, 8:23 PM CST to 8:24 PM CST
- Where
- Lyon County, 5.4 mi W of Bushong
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.650, -96.350
Flash Flood, Shawnee
- When
- September 10, 8:35 PM CST to 10:35 PM CST
- Where
- Shawnee County, 3.39 mi S of Menoken to 2.59 mi WSW of Topeka
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.031, -95.750
Street flooding occurring on 21st st from Fairlawn to Belle. Shunga drive between Gage and Fairlawn is impassable. Shunga creek at Gage has risen to 12 ft.
Flash Flood, Shawnee
- When
- September 10, 8:44 PM CST to 10:44 PM CST
- Where
- Shawnee County, 1.78 mi SSW of Menoken to 4.86 mi NW of Topeka
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.056, -95.764
Topeka fire department is responding to several flooded vehicles around the city. Several residents were reporting water coming into their homes.
Thunderstorm Wind, Anderson
- When
- September 10, 8:50 PM CST to 8:51 PM CST
- Where
- Anderson County, 1.48 mi NNW of Garnett
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.300, -95.240
Thunderstorm Wind, Franklin
- When
- September 10, 8:55 PM CST to 8:56 PM CST
- Where
- Franklin County, Richmond
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.400, -95.250
Flash Flood, Shawnee
- When
- September 10, 9:25 PM CST to 11:25 PM CST
- Where
- Shawnee County, 4.43 mi SW of Menoken to 4.17 mi SSW of Menoken
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.030, -95.802
The 2200 block at Indian Hills rd is impassable due to high water.
Flash Flood, Shawnee
- When
- September 10, 9:25 PM CST to 11:25 PM CST
- Where
- Shawnee County, 1.28 mi ENE of Topeka to 1.68 mi SE of Topeka
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 39.060, -95.660
Flood water at least 6 inches deep at the intersection of Branner st and 4th and Greeley st.
Flash Flood, Shawnee
- When
- September 10, 9:50 PM CST to 11:50 PM CST
- Where
- Shawnee County, 4.15 mi N of Auburn to 4.22 mi N of Auburn
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.960, -95.820
Flooding at 61st and Auburn rd. Water rescue conducted due to car in deep water.
Flash Flood, Shawnee
- When
- September 10, 10:25 PM CST to 11:59 PM CST
- Where
- Shawnee County, 4.15 mi N of Auburn to 4.22 mi N of Auburn
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.960, -95.820
Six mile creek is running over the bridge at 61st and Shadyridge lane.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Heavy Rain in Texas, September 10, 20152 deaths · 52 kt wind · 3 events
- Hail and Damaging Winds in Nebraska, September 10, 2015$13 million · 3 in hail · 21 events
- Hail and Damaging Winds in Kansas, September 10, 2015$4.5 million · 2.75 in hail · 20 events
- Hail and Damaging Winds in Kansas, September 10, 2015$181,000 · 1.75 in hail · 20 events
- Flash Flood and Lightning Strike in Louisiana, September 10, 2015$101,000 · 2 events
- Damaging Winds in South Carolina, September 10, 2015$55,000 · 68 kt wind · 8 events
- Hail and Damaging Winds in North Carolina, September 10, 20152 injured · $26,000 · 1 in hail · 7 events
- Tornado and Hail in Illinois, September 10, 2015$50,000 · EF0 · 4 events
- Flooding and Hail in Kansas, September 10, 20151.75 in hail · 29 events
- Hail in Iowa, September 10, 2015$27,000 · 1.75 in hail · 4 events
- Flooding in Massachusetts, September 10, 2015$25,000 · 2 events
- Flash Flood and Heavy Rain in Hawaii, September 10 to 15, 201518 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 601775, 601777, 601776, 601779, 601780, 601782, 601783, 601784, 601786, 601787, 601788, 601789, 601791, 601792, 601793, 601795, 601796, 601797, 601798, 601800, 601801, 601802, 601803, 601804, 601805, 601806, 601808, 601809, 601810, 601861, 601812, 601813, 601814, 601816, 601817, 601818, 601819, 601820, 601821, 601822, and more.